MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063301080
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Component code relates to device code for the reported event of basket wire broke.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini basket was used in the kidney during a flexible ureteroscopy procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the proximal metal tip was detached from the device and remained inside the kidney.The procedure was extended for twenty minutes to successfully retrieve the detached metal tip.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Investigation results: a gemini basket was returned for evaluation.A visual evaluation of the returned device found that the wire was broken.The distal section of the sheath was kinked/ bent in several locations.The distal section of the wires assembly was detached from the device.It was found broken at the splice cannula notch and the wires in the detached section were kinked/bent in several locations.The complaint was confirmed.The evaluation concluded that during the procedure excessive manipulation of the device and interaction with the scope or other devices most likely contributed to the failures (sheath/wires assembly kinked/bent, wires assembly detached) found.Procedural or anatomical or procedural factors encountered during procedure could have affected the device performance and its integrity.Therefore, the most probable root cause of this complaint is operational context, since due to anatomical and/or procedural factors encountered during the procedure, performance was limited.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database revealed that no similar complaints exist for the specified lot.A labeling review was performed and no anomalies were found.
 
Event or Problem Description

Brand Name
GEMINI¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7127741
Report Number3005099803-2017-03733
Device Sequence Number16510606
Product Code FFL
UDI-Device Identifier08714729087410
UDI-Public08714729087410
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2020
Device Model NumberM0063301080
Device Catalogue Number330-108
Device Lot Number20985857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer07/20/2018
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;